Hi, everyone. I have been off-line for a few weeks because the nerve pain I had been experiencing took over my life. Every time that someone touched my right palm, inner elbow, or shoulder, my back arched up like a cat and I felt as if I was being stabbed with knives from my shoulders to my fingers. Also, I couldn't walk because the arch of my left foot set it off as well. I saw my neuro and he put me on Tegretol, which makes me feel like a nauseated zombie so last night I decided to not take it any more. It wasn't helping much anyway. I have another appt. on Thursday so I will see what the dr says then. He recommended that I should hit the Acthar again, but I just went through a cycle at the beginning of June and because of the cost, because I am on Medicare Part D and couldn't qualify for a charity to help defray the $6,500 co-insurance (we had to break into our retirement investments to pay for it) I had to determine whether this issue was "Acthar-worthy" and I decided to try to bear the pain rather than do it. It may come to that, but not yet. I know that it's coming from the brachial nerve in my neck, and it got so bad at one point that I started crying and I never do that. I did find a strain of medical cannabis called, appropriately enough, Neuropathy, and it does seem to calm it down although the relief is temporary. I might go to the 3-day solumedrol infusion and see if that works. But in the meantime, I started having horrible gastric pain again, and I thought it might be from a new medication I'd been given for urinary incontinence which the MonSter also caused. I had a CT scan and an upper endoscopy, which showed bad inflammation and an 8 mm cyst on my adrenal gland. I am concerned because of course the adrenal gland is forced by the Acthar to make excessive amounts of corticosteroid, but the gastroenterologist doesn't think that the cyst and the Acthar are connected. He says that such cysts are not uncommon as we age and he wants to just monitor it; another CT in 6 mos. and he doesn't feel there will be any change. My liver enzymes were also elevated--could be the Tecfidera--and that scares me a little because I had the liver cancer when I was 19. Now I need another blood test. But the gastric upset was caused by a new migraine med. In short, the whole experience has been a real cluster.
I was glad to see that a whole slew of new MS warriors has joined our little club that nobody wants to be a part of. Welcome, everyone, and I hope that you find this site to be as supportive and welcoming as I have found it. I look forward to chatting with old and new friends!